Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 21, 2011, 3:21 PM EDT for Indian River County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 21, 2011, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WWUS82 KMLB 211921
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU JUL 21 2011
FLZ047-054-212000-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
321 PM EDT THU JUL 21 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER EXTREME SOUTHERN BREVARD
COUNTY...INDIAN RIVER COUNTY...
* UNTIL 400 PM EDT.
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES SOUTH
OF VERO LAKE ESTATES...MOVING NORTHWEST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2756 8064 2765 8076 2782 8087 2787 8087
2795 8058 2761 8042
TIME...MOT...LOC 1920Z 149DEG 8KT 2764 8056
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:12 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 21, 2:12 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 212 PM EDT THU JUL 21 2011 .DISCUSSION... TONIGHT...THE SURFACE RIDGE AXIS WILL BE ALIGNED EAST-WEST ACROSS THE CENTRAL FLORIDA PENINSULA. MID-LEVEL HEIGHTS ARE STILL FORECAST TO INCREASE AS THE HIGH PRESSURE CELL OVER THE WESTERN ATLANTIC BEGINS TO SPREAD WESTWARD TOWARD EAST CENTRAL FLORIDA. THE SURFACE PRESSURE GRADIENT WILL REMAIN WEAK OVER THE AREA. ISOLATED LATE AFTERNOON AND EARLY EVENING SHOWERS OVER THE SOUTHERN AND INTERIOR COUNTIES DISSIPATED AS THE ATMOSPHERE BEGINS A SLOW COOLING DOWN AND THE LOSS OF THE LAKE AND SEA BREEZES AND THEIR INTERACTING WITH EACH OTHER TO PRODUCE MESOSCALE FORCING. PARTLY CLOUDY TO CLEAR SKIES AFTER MIDNIGHT AS MID AND HIGH LEVEL DEBRIS CLOUDS FROM EARLIER CONVECTION DISSIPATES AND CIRRUS MOVING OVERTOP OF THE DEEP LAYER RIDGE LOOKS TO BE THE ONLY CLOUDS AROUND. ANOTHER WARM NIGHT WITH LOWS IN THE LOW/MID 70S INTERIOR AND THE MID/UPPER 70S BARRIER ISLAND COMMUNITIES COCOA BEACH SOUTH AND THE COASTAL LOCATIONS IN SAINT LUCIE AND MARTIN COUNTIES. FRI-FRI NIGHT...WESTERN PORTION OF THE "BERMUDA" HIGH STRETCHES ACROSS THE CENTRAL FLORIDA PENINSULA PRODUCES A WEAK PRESSURE FIELD THAT RESULTS IN A LIGHT SOUTHERLY FLOW FRI MORNING WITH SEA AND LAKE BREEZES FORMING EARLY AFTERNOON AND BEGIN TO INTERACT WITH EACH MID TO LATE AFTERNOON. DEEPENING SOUTHERLY FLOW PULLS CARIBBEAN AND SOUTHEAST GULF OF MEXICO MOISTURE UP THE PENINSULA. PRECIPITABLE WATER VALUES INCREASE TO AROUND 2 INCHES OR MORE DURING THE DAY. COMBINATION OF INCREASING MOISTURE AND SEA AND LAKE BREEZES COLLIDING WITH EACH OTHER INCREASE RAIN CHANCES TO AROUND 30 PERCENT WEST OF THE INTERSTATE 95 CORRIDOR ALONG THE COAST AND FOR THE INTERIOR COUNTIES. EARLY EVENING STORMS AND SHOWERS POSSIBLE WEST OF INTERSTATE 95 AND OVER THE INTERIOR THEN NO SIGNIFICANT WEATHER THE REST OF THE NIGHT. HIGHS MID 90S INTERIOR AND LOW 90S ALONG THE COAST WHERE THE EAST COAST SEA BREEZES SLOWS DOWN/STOPS DAYTIME HEATING. HEAT INDICES FRIDAY AFTERNOON ARE FORECAST BETWEEN 100F AND 105F. MORNING LOWS IN THE LOW/MID 70S AND MID/UPPER 70S BARRIER ISLAND COMMUNITIES COCOA BEACH SOUTH AND THE COASTAL LOCATIONS FROM SOUTH BREVARD COUNTY TO MARTIN COUNTY. SAT-SAT NIGHT...HIGH PRESSURE REMAINS THE CONTROLLING WEATHER FEATURE AS ITS RIDGE AXIS STRETCHES ACROSS THE CENTRAL FLORIDA PENINSULA AND RIDGE OF HIGH PRESSURE STAYS OVERHEAD THE AREA. WEAK PRESSURE GRADIENT WILL ALLOW SEA BREEZES TO FORM ALONG EACH COAST AND PUSH INLAND DURING THE AFTERNOON. PRECIPITABLE WATER VALUES STAY AT OR ABOVE 2 INCHES BUT NO SYNOPTIC SCALE FORCING LEAVING ONLY MESOSCALE FORCING SUCH AS LAKE AND SEA BREEZES CHANCE/30 POP LOOKS REASONABLE. SUBSIDENCE IN THE ATMOSPHERIC COLUMN WILL KEEP TEMPERATURES WARM WITH BEST CHANCES OF ALOFT AND LIMIT DEEP CONVECTION FOR ANOTHER AFTERNOON. MORE WARM TEMPERATURES WITH HIGHS IN THE LOW/MID 90S AND SUNDAY MORNING LOWS LOW/MID 70S INTERIOR...NORTH BREVARD AND COASTAL VOLUSIA. MID/UPPER 70S ALONG THE COAST SOUTH BREVARD TO MARTIN COUNTY AND BARRIER ISLAND COMMUNITIES COCOA BEACH SOUTH. PREVIOUS EXTENDED DISCUSSION... SUN-WED...THE SURFACE RIDGE AXIS IS FORECAST TO MEANDER BETWEEN CENTRAL AND SOUTH-CENTRAL FLORIDA WHILE GRADUALLY WEAKENING THROUGH THIS PERIOD. IN THE MID-LEVELS...HIGH PRESSURE CONTINUES TO GRADUALLY RETROGRADE WESTWARD AS IT VENTURES INTO THE GOMEX AND SLOWLY WEAKENS. WINDS AT THE SURFACE AND ALOFT REMAIN FAIRLY WEAK. WHILE DEWPOINTS AT THE SURFACE INCREASE UPWARDS BACK INTO THE MIDDLE/UPPER 70S...DEEPER MID/UPPER LEVEL MOISTURE WILL NOT BE TOO IMPRESSIVE FOR THIS TIME OF YEAR. WILL CONTINUE TO KEEP POPS SLIGHTLY BELOW SEASONAL NORMS IN THE 20 TO 30 PERCENT RANGE AND THIS MAY END UP BEING TOO HIGH. THE STORM MOTION WILL BE VERY WEAK AND GREATEST CHANCES FOR LATE DAY STORMS TO PUSH BACK TOWARD THE COAST WILL REMAIN FROM THE CAPE NORTHWARD. MAX TEMPERATURES TO REMAIN IN THE LOWER 90S NEAR THE COAST AND MIDDLE 90S OVER THE INTERIOR. MIN TEMPERATURES WILL BE MAINLY IN THE 70S. && .AVIATION...VFR OUTSIDE LOCAL MVFR VICINITY OF AFTERNOON LIGHTNING STORMS...ESPECIALLY FORT PIERCE SOUTH AND INTO LAKE OKEECHOBEE. && .MARINE... TONIGHT...SOUTHERLY WINDS 5 TO 10 KNOTS AFTER THE SEA BREEZE COMPONENT DIMINISHES ALONG THE COAST. FRI-FRI NIGHT...A HIGH PRESSURE RIDGE WILL LIE ACROSS THE CENTRAL FLORIDA PENINSULA WITH A LIGHT PRESSURE GRADIENT OVER THE COASTAL WATERS. MAINLY SOUTHWEST WINDS 10 KTS OR LESS WITH AN AFTERNOON SEA BREEZE DEVELOPING NEAR THE COAST SHIFTING THE WINDS TO THE SOUTHEAST. SEAS 1-2 NEARSHORE AND 2 TO 3 FEET OFFSHORE. SAT-MON...SURFACE RIDGE AXIS WILL REMAIN OVER THE CENTRAL AND SOUTH-CENTRAL PENINSULA WITH A WEAK PRESSURE GRADIENT CONTINUING. WINDS SOUTHEAST TO SOUTHWEST 10 KTS OR LESS AND SEAS 1-3 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 74 92 / 10 20 20 20 MCO 76 95 74 95 / 10 30 20 30 MLB 76 91 75 92 / 10 20 20 20 VRB 75 91 74 91 / 10 20 20 20 LEE 77 95 76 95 / 20 30 20 30 SFB 77 96 75 95 / 10 30 20 30 ORL 78 95 76 95 / 10 30 20 30 FPR 74 90 74 91 / 20 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER IMPACT WX....GLITTO AVIATION...BOWEN
Hazardous weather outlook, Jul 21, 10:36 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1036 AM EDT THU JUL 21 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1036 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... MOISTURE HAS INCREASED SLIGHTLY BUT REMAINS LIMITED TODAY. THE EAST COAST SEA BREEZE WILL DEVELOP EARLY THIS AFTERNOON AND PUSH INLAND. THE BEST CHANCE FOR STORMS WILL OCCUR LATE AFTERNOON AND EARLY EVENING AROUND LAKE OKEECHOBEE OVER TO THE TREASURE COAST WHERE MOISTURE WILL BE A LITTLE HIGHER AND SEA AND LAKE BREEZE BOUNDARIES WILL INTERACT. FARTHER NORTH...THERE WILL BE A SEA BREEZE COLLISION HEADING TOWARD SUNSET OVER THE INTERIOR NEAR METRO ORLANDO AND LAKE COUNTY WHICH MAY PRODUCE ISOLATED STORMS. STORMS WILL DRIFT SLOWLY TODAY WITH A GENERAL NORTHWARD COMPONENT OF MOTION. THE PRIMARY THREAT FROM STORMS TODAY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/GLITTO
In the hours before
Special weather statement, Jul 21, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU JUL 21 2011
FLZ047-054-212000-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
321 PM EDT THU JUL 21 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER EXTREME SOUTHERN BREVARD
COUNTY...INDIAN RIVER COUNTY...
* UNTIL 400 PM EDT.
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES SOUTH
OF VERO LAKE ESTATES...MOVING NORTHWEST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2756 8064 2765 8076 2782 8087 2787 8087
2795 8058 2761 8042
TIME...MOT...LOC 1920Z 149DEG 8KT 2764 8056
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:24 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 41 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Jul 21, 7:36 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 84 min |
| Jul 21, 7:52 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 22 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.